Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 9, 1997, 11:31 AM CDT for De Soto Parish, Louisiana; Nacogdoches County, Shelby County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 1997, 11:31 AM CDT (16:31 UTC)
- Expired
- Aug 9, 1997, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties De Soto Parish, LA, Nacogdoches County, TX, Shelby County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 091633 FFWSHV LAC031-TXC347-419-091930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1131 AM CDT SAT AUG 9 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 230 PM CDT FOR THE FOLLOWING AREAS... IN NORTHWEST LOUISIANA ...DE SOTO PARISH IN EAST TEXAS ...NACOGDOCHES COUNTY IN NORTHEAST TEXAS ...SHELBY COUNTY THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO MOVE FROM WEST TO EAST ACROSS MOST OF NACOGDOCHES AND SHELBY COUNTIES IN TEXAS...AND DE SOTO PARISH IN LOUISIANA. SOME PARTS OF NACOGDOCHES AND SHELBY COUNTIES IN TEXAS HAVE RECEIVED OVER 10 INCHES OF RAIN OVERNIGHT AND THIS MORNING. IN DE SOTO PARISH RAINFALL AMOUNTS ARE UP TO 5 INCHES. THIS IS A DANGEROUS FLASH FLOOD SITUATION. SEVERAL ROADS ARE REPORTED TO BE WASHED OUT BY HIGH WATER IN THESE AREAS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CRrOSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. CAMPERS ALONG RIVERS...STREAMS...OR CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. FLASH FLOODING IS IMMINENT. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 9:20 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 9, 9:20 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 920 AM CDT SAT AUG 9 1997 SHWRS AND TSTMS CONT TO MOV W TO E ACRS PARTS OF E TX AND NW LA. UP TO 10 INCHES OF RAIN HAS BEEN REPORTED ACRS PARTS OF EXTREME E TX THIS MRNG AND SOME FLOODING HAS BEEN REPORTED. SAT IMAGERY AND MODEL DATA WUD SUPPORT CONT TROP CONNECTION INTO THE AREA INTO THE AFTN HOURS SO MORE HEAVY RAINS LIKELY ACRS PARTS OF THE CWA THRU THE AFTN HOURS. WILL LIKELY NEED TO POST FFA FOR PARTS OF NN AND CNTRL LA S OF A SHV TO MLU LINE. WITH RAIN CONTG TO RDVLP ALL THE WAY BACK TO WACO AND MOVG OVR THE AREA FLOODING WILL LIKELY CONT IN E TX. AREA MAY BE TOO SMALL FOR FFA THOUGH...AND WARNINGS ARE ALREADY IN PLACE. TEMPS NOT LIKELY TO RISE AS HIGH AS ORIGINALLY FCST ACRS NRN LA AND E TX SO NEED TO BE LOWERED ABOUT A CATERGORY. 18
In the hours before
Special weather statement, Aug 9, 9:59 AM CDT, 1 hour 32 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SAT AUG 9 1997 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO REDEVELOP AND MOVE EAST ACROSS EAST TEXAS AND NORTHERN LOUISIANA TODAY AHEAD OF A SLOW MOVING UPPER LEVEL STORM SYSTEM OVER TEXAS. THE THUNDERSTORMS SHOULD BEGIN TO DECREASE IN INTENSITY LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THE THUNDERSTORMS TODAY... HOWEVER WITH ABUNDANT MOISTURE AVAILABLE AS THE STORMS REFORM AND MOVE OVER THE SAME AREAS DURING THE DAY...HEAVY RAINS WILL CONTINUE CAUSING FLOODING PROBLEMS ACROSS EAST TEXAS AND PARTS OF NORTHERN LOUISIANA INTO THE EARLY EVENING. ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL DUE TO LOCALLIZED FLOODING MAY BE NEEDED ACROSS MUCH OF EAST TEXAS AND NORTHERN LOUISIANA DURING THE DAY. STORM SPOTTERS AND COOPERATIVE OBSER8VERS ARE REMINDED TO PASS RAINFALL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT OFFICIALS. 18
Special weather statement, Aug 9, 10:00 AM CDT, 1 hour 31 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SAT AUG 9 1997 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO REDEVELOP AND MOVE EAST ACROSS EAST TEXAS AND NORTHERN LOUISIANA TODAY AHEAD OF A SLOW MOVING UPPER LEVEL STORM SYSTEM OVER TEXAS. THE THUNDERSTORMS SHOULD BEGIN TO DECREASE IN INTENSITY LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THE THUNDERSTORMS TODAY... HOWEVER WITH ABUNDANT MOISTURE AVAILABLE AS THE STORMS REFORM AND MOVE OVER THE SAME AREAS DURING THE DAY...HEAVY RAINS WILL CONTINUE CAUSING FLOODING PROBLEMS ACROSS EAST TEXAS AND PARTS OF NORTHERN LOUISIANA INTO THE EARLY EVENING. ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL DUE TO LOCALLIZED FLOODING MAY BE NEEDED ACROSS MUCH OF EAST TEXAS AND NORTHERN LOUISIANA DURING THE DAY. STORM SPOTTERS AND COOPERATIVE OBSERVERS ARE REMINDED TO PASS RAINFALL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT OFFICIALS. 18
Local storm report, Aug 9, 10:17 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1017 AM CDT SAT AUG 09 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0815 AM GARRISON TX FLOODING
08/09/97 NACOGDOCHES WATER OVER US HIGHWAY 59
BUT ROAD NOT COMPLETELY
BLOCKED. 10.75 INCHES OF
RAIN FOR 24 HOUR PERIOD
ENDING AT 800 AM FROM
VOLUNTEER COOP OBSERVER.
0815 AM TENAHA TX FLOODING
08/09/97 SHELBY US HIGHWAY 96 CLOSED FOR
ABOUT 200 YEARS BETWEEN
CENTER AND TENAHA WITH 4
TO 5 FEET OF WATER
COVERING ROADWAY.
1000 AM CENTER TX FLOODING
08/09/97 SHELBY 27 HOUR RAINFALL TOTAL OF
10.72 INCHES.
VIIILocal storm report, Aug 9, 11:15 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT SAT AUG 9 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1045 AM 10 NW NACOGDOCHES TX FLOODING
08/09/97 NACOGDOCHES SOME CARS WASHED AWAY ON
HWY 204
1045 AM GARRISON TX FLOODING
08/09/97 NACOGDOCHES CARS WASHED OFF HWY 95
1055 AM CARTHAGE TX FLOODING
08/09/97 PANOLA SEVERAL CREEKS FLOODING
COUNTY ROADS
1104 AM CENTER TX FLOODING
08/09/97 SHELBY HWY 87 CLOSED SOUTH OF
SHELBYVILLE. FM 414
CLOSED. SEVERAL FARM TO
MARKET ROADS WASHED OUT AT
BRIDGE LOCATIONS.
1105 AM MANSFIELD LA FLOODING
08/09/97 DE SOTO HIGH WATER OVER SEVERAL
ROADS ACROSS PARISHLocal storm report, Aug 9, 11:17 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT SAT AUG 9 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1045 AM 10 NW NACOGDOCHES TX FLOODING
08/09/97 NACOGDOCHES SOME CARS WASHED AWAY ON
HWY 204
1045 AM GARRISON TX FLOODING
08/09/97 NACOGDOCHES CARS WASHED OFF HWY 95
1055 AM CARTHAGE TX FLOODING
08/09/97 PANOLA SEVERAL CREEKS FLOODING
COUNTY ROADS
1104 AM CENTER TX FLOODING
08/09/97 SHELBY HWY 87 CLOSED SOUTH OF
SHELBYVILLE. FM 414
CLOSED. SEVERAL FARM TO
MARKET ROADS WASHED OUT AT
BRIDGE LOCATIONS.
1105 AM MANSFIELD LA FLOODING
08/09/97 DE SOTO HIGH WATER OVER SEVERAL
ROADS ACROSS PARISHThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:37 AM CDT | Flash Flood Warning | SHV | De Soto | 4 hr |
| Aug 9, 7:37 AM CDT | Flash Flood Warning | SHV | Nacogdoches | 4 hr |
| Aug 9, 9:12 AM CDT | Flash Flood Warning | SHV | Panola, Rusk | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1997Flash Flood Warnings in Louisiana, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.